MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229506
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that during thyroidectomy procedure, tube did not work as intended.Applied before start of case (as usual), when probe placed on nerve nim tube did not register.No intervention performed.The reported event result in a procedure delay 5-10 minutes during set-up. the procedure was completed with the reported product(s).No patient injury reported.There was no any visual and/or audible indicators that alerted the user of the issue.The issue did not resolved by repositioning or troubleshooting.
 
Additional Manufacturer Narrative
H3: product analysis found that visually, there was a yellowish residue on the cuff balloon on the distal end of the device when returned.There were gray markings/scratches in both of the blue electrode trace pads.Under magnification, there were no small holes or cracks in the ink traces or pads.Electrically, resistance from end to end (of a trivantage tube assembly) shall be less than 200 ohms and the actual measurements were 17.4 ohms (blue), 14.1 ohms (blue with white stripe), 9.4 ohms (red), and 19.4 ohms (red with white stripe) which all electrodes were in specification.For further analysis, a stylette was used to manipulate the shape of the device, especially around the clamp shell, and the electrode resistances remained in specification.Functionally, for additional analysis, the device was connected to a nim system, and the trace pads were submerged in saline to perform an electrode check and functional testing and, while manipulating with a stylette, the device passed the electrode check and there was no erratic feedback/noise during functional testing.For further analysis, the tube was left bent around the clamp shell for 2.5 hours to emulate the length of a procedure.After 2.5 hours, the electrode resistances were measured again and those measurements were 28.0 ohms (blue), 23.3 ohms (blue with white stripe), 12.2 ohms (red), and 13.4 ohms (red with white stripe) which all electrodes remained in specification.The device was reconnected to a nim system to perform another electrode check and functional test and the device passed the electrode check and there was no erratic feedback/noise during functional testing.There was no intermittent behavior during stylette manipulation.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.H6: previous codes b17 and c20 no longer applicable now.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key16528858
Report Number1045254-2023-00184
Device Sequence Number12115220
Product Code ETN
UDI-Device Identifier00643169789555
UDI-Public00643169789555
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Model Number8229506
Device Catalogue Number8229506
Device Lot Number0225203837
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown